MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +3.5 MM NECK LENGTH; PROTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +3.5 MM NECK LENGTH; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 05/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 802202803 femoral head 12/14 taper 28 mm diameter +3.5 mm neck length 3114614, 110010244 g7 osseoti 3 hole shell 52mm e 7451205, 66044274 palacospro 75g l118, 310.250s drill bit 2.5mm, l 110/85mm 2-flute, f/quick coupling 9966617, 31-323220 3.2mmx20mm rnglc+ acet drl bit 798560, 00625006525 bone screw self-tapping 6.5 mm dia.25 mm length j6917778, 110024463 g7 dual mobility liner 42mm e 688380, ep-200148 act artic e1 hip brg 28x42mm 65690371.G2: foreign: australia.Multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2023 - 00099.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a revision surgery for unknown reasons three weeks post implantation.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Event or Problem Description
It was reported the patient underwent a revision surgery due to infection three weeks post implantation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.

Brand Name
FEMORAL HEAD 12/14 TAPER 28 MM DIAMETER +3.5 MM NECK LENGTH
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17038907
Report Number0001822565-2023-01453
Device Sequence Number12487073
Product Code LPH
UDI-Device Identifier00889024498792
UDI-Public(01)00889024498792(17)320616(10)3114614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number802202803
Device Lot Number3114614
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2023
Supplement Date Received by Manufacturer06/06/2023
07/06/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/29/2023
07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG